Patient :Age 35 pregnant second trimester have been diagnosed with hypermesis takibg fluoxtine before and during pregnancy have been having red and brown vaginal bleeding what harm can this cause to the baby
thanks for contacting askthedoctor.com
At second trimester if you are experiencing hyperemesis then you require hospitalised treatment with intravenous fluids and anti emetics like ondaensetron. It is advisable to eat dry and roasted foods like biscuits ..bread. but if emesis is not controlled then you may be kept nil orally for 48 hrs but nutrition provided through iv fluids. This generally helps.
However the concern is vaginal bleeding which is possible in severe attacks of hyperemesis with increased abdominal pressure leading to placental seperation and may cause the dreaded complication of abruptio placentae where placenta separates completely from uterus and fetus may succumb to it.
so it is mandatory for you to undergo an ultrasound to rule out any active retroplacental blerd or clot which may lead to such complication.
meet your physician and all further management has to ve supervised in the hospital care.please report to the ER.
i hope i have answered your query in detail.
wishing you safe pregnancy.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.